×

zbMATH — the first resource for mathematics

Instability of one global transonic shock wave for the steady supersonic Euler flow past a sharp cone. (English) Zbl 1206.35173
The authors study the uniform supersonic flow of compressible polytropic gas described by full steady Euler system. The flow comes from infinity and hits the circular cone along the axis. The angle of the cone is less than the critical value. The aim of the paper is to prove that the global transonic conic shock is unstable with respect to perturbations of the conic body.

MSC:
35L67 Shocks and singularities for hyperbolic equations
76L05 Shock waves and blast waves in fluid mechanics
35L65 Hyperbolic conservation laws
76N15 Gas dynamics (general theory)
35Q31 Euler equations
35B35 Stability in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] F. Asakura, Global solutions with a single transonic shock wave for quasilinear hyperbolic systems , Methods Appl. Anal. 4 (1997), 33-52. · Zbl 0886.35092
[2] S. Bernstein, Demonstration du théorème de M. Hilbert sur la nature analytique des solutions des équations du type elliptique sans l’emploi des séries normales , Math. Z. 28 (1928), 330-348. · JFM 54.0506.02
[3] S. Canic, B. L. Keyfitz, and G. M. Lieberman, A proof of existence of perturbed steady transonic shocks via a free boundary problem , Comm. Pure Appl. Math. 53 (2000), 484-511. · Zbl 1017.76040
[4] S. Chen, A free boundary value problem of Euler system arising in supersonic flow past a curved cone , Tohoku Math. J. (2) 54 (2002), 105-120. · Zbl 1007.35083
[5] S. Chen, Z. Xin, and H. Yin, Global shock wave for the supersonic flow past a perturbed cone , Comm. Math. Phys. 228 (2002), 47-84. · Zbl 1006.76080
[6] R. Courant and K. O. Friedrichs, Supersonic Flow and Shock Waves , Interscience, New York, 1948. · Zbl 0041.11302
[7] D. Cui and H. Yin, Global conic shock wave for the steady supersonic flow past a cone: Isothermal case , Pacific J. Math. 233 (2008), 101-133. · Zbl 1221.76175
[8] D. Cui and H. Yin, Global conic shock wave for the steady supersonic flow past a cone: Polytropic gas , J. Differential Equations 246 (2009), 641-669. · Zbl 1171.35075
[9] A. Friedman, On the regularity of the solutions of nonlinear elliptic and parabolic systems of partial differential equations , J. Math. Mech. 7 (1958), 43-59. · Zbl 0078.27702
[10] D. Gilbarg and N. S. Tudinger, Elliptic Partial Differential Equations of Second Order , 2nd ed., Grundlehren Math. Wiss. 224 , Springer, Berlin, 1998.
[11] A. Kuz’min, Solvability of a problem for transonic flow with a local supersonic region , Nonlinear Differential Equations Appl. 8 (2001), 299-321. · Zbl 0980.35136
[12] A. Kuz’min, Boundary-Value Problems for Transonic Flow , Wiley, West Sussex, U.K., 2002.
[13] W. C. Lien and T. P. Liu, Nonlinear stability of a self-similar 3-dimensional gas flow , Comm. Math. Phys. 204 (1999), 525-549. · Zbl 0945.76033
[14] C. S. Morawetz, On the nonexistence of continuous transonic flows past profiles, I , Comm. Pure Appl. Math. 9 (1956), 45-68; III, 11 (1958), 129-144; 17 (1964), 357-367; 10 (1975), 107-132. · Zbl 0070.20206
[15] Z. Xin and H. Yin, Global multidimensional shock wave for the steady supersonic flow past a three-dimensional curved cone , Anal. Appl. 4 (2006), 101-132. · Zbl 1094.35080
[16] G. Xu and H. Yin, Global transonic conic shock wave for the symmetrically perturbed supersonic flow past a cone , J. Differential Equations 245 (2008), 3389-3432. · Zbl 1155.35062
[17] G. Xu and H. Yin, Global multidimensional transonic conic shock wave for the perturbed supersonic flow past a cone , SIAM J. Math. Anal. 41 (2009), 178-218. · Zbl 1194.35261
[18] H. Yin and C. Zhou, On global transonic shocks for the steady supersonic Euler flows past sharp 2-D wedges , J. Differential Equations 246 (2009), 4466-4496. · Zbl 1178.35257
[19] Y. Zheng, A global solution to a two-dimensional Riemann problem involving shocks as free boundaries , Acta Math. Appl. Sin. Engl. Ser. 19 (2003), 559-572. · Zbl 1079.35068
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.